Aa
A
A
Close
Avatar universal
Pain pill use during pregnancy and withdrawal
I have stopped using prescription pain medication and am 36 weeks pregnant.  I have been taking oxycodone for a back injury prior to pregnancy, but have not used the medication responsibly.  I have not taken any medication for three days and am not suffering withdrawals.  I did not use the pills all day every day, but took more than prescribed when I did.  My doctor is aware that I was taking medication, but now that I used it irresponsibly.  I am using alternative treatment for the pain, like heating pad, bath soaks. stretches, Tylenol only, and exercise.  My question is, will my child go through withdrawals at birth now that I have stopped using the pain medication?  Thank you.
Cancel
7 Answers
Page 1 of 1
1959859 tn?1331744757
Hi and welcome.  Congratultions of on your baby.  I am no nurse, but from what I know, your baby is probably going through withdrawals now or will start soon.  The pills get into your amniotic fluid that the baby lives in. There is probably still some so he or she is not withdrawing yet.  I am not sure how many you were taking but if you were not taking them every day then it probably is not as bad for the baby nor will be as hard on the baby.

I am glad you were able to quit for the baby's sake as well as your own and were somewhat honest with the dr.  I pray you can stay sober and get total and complete joy from your baby!  

good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1416133 tn?1351126817
You need to talk to your OB about your decision to stop cold turkey.  I commend you for wanting to get off but as texaslady suggested, the baby could very well be experiencing withdrawal even if you aren't feeling any great discomfort yet.  I've also read that quitting CT could bring on an early labor.  So please PLEASE tell your Dr. what's going on and let them help you.

Your heart is in the right place you just need to have your head in on this as well.  I wish the best for you and your unborn child.  Good luck to you both.  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1979360 tn?1328147465
i second what texaslady68 said.

but, the good thing is... is that since you seem to have a good relationship with your doctor, you may want to bring this concern up with him/her and see what they think or suggest. especially since it deals with the life of a child inside of you, if that makes sense.

please keep us posted, and congrats
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
495284 tn?1333897642
Does your OB know that you just stopped taking them?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I see my dr on Tuesday and I plan to tell him then. I feel fine as far as withdrawals go physically. Baby isclothes very active in belly. She has been the entire pregnancy.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
495284 tn?1333897642
Please keep us posted as we love new babies here!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
725707 tn?1231044004
Congrats! My wife is an OB/GYN RN and she just delivered last week our Daughter's first and our first Grandbaby. My daughter was taking 60 Lortab 10/500 a week due to a stint she had in for a 12 mm kidney stone for her entire pregnancy. My wife has seen it all and we were worried for the baby but due to preterm labor and other factors they would not have her stop the meds until after delivery. Long story short the baby was very healthy. Each case is different though and you should consult your OB/GYN. Congrats Again. Truly a Blessing!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources